Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 765, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 12, 2008, 2:39 PM CDT for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2008, 2:39 PM CDT (19:39 UTC)
- Expired
- Aug 12, 2008, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 3:14 PM CDT | TSTM WND DMG | 10 Ne Columbia, MS | TREE DOWN ON IMPROVE ROAD NEAR INTERSECTION WITH HWY 44 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:21 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 121939
SVRJAN
MSC065-077-091-122030-
/O.NEW.KJAN.SV.W.0765.080812T1939Z-080812T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...COLUMBIA...
* UNTIL 330 PM CDT
* AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TOPEKA TO KOKOMO AND MOVING EAST AT 43 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KOKOMO BY 245 PM CDT...
TILTON...OAK VALE AND HOLLY SPRINGS BY 250 PM CDT...
OAK VALE...SOCIETY HILL...MORGANTOWN AND GOSS BY 255 PM CDT...
SOCIETY HILL AND COLUMBIA BY 300 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3114 9001 3117 9001 3124 9003 3125 9004
3133 9004 3133 9007 3135 9011 3135 9024
3144 9024 3155 8965 3119 8966
TIME...MOT...LOC 1939Z 251DEG 38KT 3143 9014 3117 9005
$$
BYB1 follow-up statement
000
WWUS54 KJAN 122006
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT TUE AUG 12 2008
MSC077-122015-
/O.CAN.KJAN.SV.W.0765.000000T0000Z-080812T2030Z/
LAWRENCE MS-
305 PM CDT TUE AUG 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY IS
CANCELLED...
THE SEVERE STORMS HAVE MOVED TO THE EAST OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3114 9001 3135 8995 3144 8996 3149 8996
3155 8965 3119 8966
TIME...MOT...LOC 2005Z 251DEG 38KT 3150 8985 3138 8977
3120 8984
$$
MSC065-091-122030-
/O.CON.KJAN.SV.W.0765.000000T0000Z-080812T2030Z/
MARION MS-JEFFERSON DAVIS MS-
305 PM CDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN JEFFERSON DAVIS AND NORTHERN MARION COUNTIES...
AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOCIETY HILL TO BUNKER HILL TO 7 MILES SOUTHWEST OF
COLUMBIA...MOVING EAST AT 44 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BASSFIELD BY 310 PM CDT...
IMPROVE BY 315 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3114 9001 3135 8995 3144 8996 3149 8996
3155 8965 3119 8966
TIME...MOT...LOC 2005Z 251DEG 38KT 3150 8985 3138 8977
3120 8984
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 11:40 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 12, 11:40 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CDT TUE AUG 12 2008
...FLOODING AND SEVERE THUNDERSTORMS POSSIBLE TODAY...
.DISCUSSION...HAVE ADJUSTED THE FLOOD WATCH TO INCLUDE ALL OF SRN MS
TODAY. ALSO REMOVED SOME NRN COUNTIES FROM THE FLOOD WATCH. FORCING
BECOMING MORE CONCENTRATED FOR CENTRAL AND SRN ZONES THIS AFTERNOON
AS THE SURFACE LOW SHIFTS SLOWLY EWD. BEST CHANCES FOR STRONG
CONVECTION HAVE SHIFTED SWD FROM EARLIER TODAY. 6-8 INCHES OF RAIN
HAVE FALLEN OVER NWRN ZONES OVER THE PAST 24 HOURS BUT HEAVIER
RAINFALL HAS ENDED FOR THESE AREAS AS FORCING HAS WEAKENED. THE
SHORTWAVE AND ASSOC TSTM COMPLEX MOVING FROM SERN TX INTO LA AND
WILL TRACK EWD ALONG REGION OF BEST LOW LEVEL CONVERGENCE ACROSS SRN
MS TODAY.
POTENTIAL FOR SEVERE STORMS WILL CONTINUE. INSTABILITY REMAINS
LIMITED IN THE NEAR TROPICAL PROFILE IN PLACE BUT INCREASING FLOW
WILL RESULT IN IMPRESSIVE SHEAR PROFILES AND MAINTAIN THE
POSSIBILITY OF TORNADIC DEVELOPMENT TODAY.
&&
.PREV DISCUSSION...420 AM CDT TUE AUG 12 2008...TODAY AND
TONIGHT...SHORT WAVE CURRENTLY EXTENDS ACROSS ARKANSAS INTO
NORTHEAST TEXAS WITH A SURFACE LOW OVER NORTHEAST TEXAS. THE WARM
FRONT IS PUSHING NORTH ACROSS LOUISIANA AND SOUTHWEST MISSISSIPPI AS
THE LOW DEEPENS AND CONVECTION IS DEVELOPING ALONG AND AHEAD OF THE
FRONT. THE MODELS INDICATE THAT THE SURFACE LOW WILL CONTINUE TO
DEEPEN AND PUSH EAST AND WILL BE CENTERED OVER WEST CENTRAL
MISSISSIPPI BY NOON TODAY. AS THE LOW DEEPENS CONVECTION WILL
CONTINUE TO INCREASE ACROSS THE AREA...ESPECIALLY ALONG AND NORTH OF
THE WARM FRONT THAT WILL EXTEND ACROSS NORTHEAST LOUISIANA INTO
CENTRAL MISSISSIPPI. PRECIPITABLE WATER VALUES ARE CURRENTLY 2.3
INCHES PLUS ACROSS THE ARKLAMISS AND THAT WILL CONTINUE INTO THIS
EVENING.
FLASH FLOOD WATCH IS ALREADY IN AFFECT FOR MOST OF THE AREA...BUT
THE GREATEST POTENTIAL FOR FLASH FLOODING WILL BE ALONG AND NORTH OF
I-20 AND SOUTH OF HWY 82 CLOSER TO THE WARM FRONT TODAY WHERE
THUNDERSTORMS COULD CONTINUE TO TRAIN OVER THE SAME AREA. SEVERE
THUNDERSTORMS WILL ALSO BE A RISK THIS MORNING INTO THE AFTERNOON AS
MODELS INDICATE 40-50KTS OF 850MB FLOW OVER AREAS GENERALLY ALONG
AND SOUTH OF I-20. ALTHOUGH INSTABILITY WILL BE MARGINAL TODAY WITH
ML CAPES OF 400-1000 J/KG AND LAPSE RATES OF 5 TO 5.5 C/KM...STRONG
LOW LEVEL SHEAR AND LOW LCLS WILL BE ENOUGH FOR THE POSSIBILITY OF A
FEW TORNADOES OVER THE ABOVE MENTIONED AREAS. SEVERE PARAMETERS ALSO
INDICATE THIS...SO WILL KEEP SEVERE THUNDERSTORMS AND THE POSSIBILITY
OF TORNADOES IN THE HWO.
THE GFS/EURO DIVERGE A BIT THIS EVENING AND TONIGHT ON THE TIMING OF
THE LOW AND CONVECTION MOVING OUT OF THE AREA WITH THE EURO BEING A
LITTLE SLOWER. THE GFS HAS SHORT WAVE THROUGH THE AREA AND THE
SURFACE LOW CENTERED OVER ALABAMA BY MIDNIGHT...BUT THE TRAILING
COLD FRONT MAY CONTINUE TO KICK OFF A FEW SHOWERS OVER THE SOUTHERN
PORTIONS OF THE AREA UNTIL EVERYTHING SHIFTS SOUTH AND EAST OF THE
AREA BY THE VERY EARLY MORNING HOURS.
STUCK CLOSE TO GUIDANCE THROUGH THE PERIOD...BUT DID BUMP POPS UP TO
100 ACROSS THE ENTIRE AREA TODAY. STUCK WITH TEMP GUIDANCE THROUGH
THE PERIOD. /15/
WEDNESDAY AND BEYOND...A PERIOD OF DRIER WEATHER WILL COMMENCE
WEDNESDAY AND MAY LAST UNTIL THE WEEKEND AS SURFACE HIGH PRESSURE
BUILDS OVER THE AREA. WITH THE DRIER WEATHER WILL COME HOTTER
AFTERNOONS AND HIGH TEMPERATURES WILL GET BACK INTO THE LOW TO MID
90S. NORTHWEST FLOW ALOFT WILL SEND THE NEXT SIGNIFICANT SHORTWAVE
TROUGH OUR WAY THIS WEEKEND. MODELS DIFFER ON JUST HOW MUCH THIS
TROUGH WILL DIG WITH SOME SOLUTIONS INDICATING THE TROUGH WILL CUT
OFF BEFORE REACHING THE AREA THUS DELAYING EFFECTS ON OUR WEATHER.
RAIN CHANCES WILL INCREASE THIS WEEKEND IN ANY CASE...BUT THERE IS
POTENTIAL THAT MORE HEAVY RAIN COULD FALL OVER THE LOWER MS VALLEY
REGION IF THE TROUGH MANAGES TO DIG FAR ENOUGH SOUTH BEFORE SLOWING
DOWN. /EC/
&&
.AVIATION...MVFR/IFR CONDITIONS WILL PREVAIL AT MOST SITES OVER THE
NEXT 24 HOURS AS A RESULT OF LOW CEILINGS AND DECREASED VISIBILITIES
FROM SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE MOVING EAST ACROSS THE AREA. SOME BRIEF LIFR CONDITIONS
WILL ALSO BE POSSIBLE AT LOCATIONS WHERE HEAVIER ACTIVITY IS
OBSERVED. THIS ACTIVITY IS EXPECTING TO PERSIST OVER THE AREA
THROUGH OUT MUCH OF THE AFTERNOON AND EVENING HOURS...BUT SHOULD
GRADUALLY BEGIN COMING TO AN END FROM WEST TO EAST THROUGH THE
OVERNIGHT HOURS AS THE DISTURBANCE EXITS THE REGION TO THE EAST. /19/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ040>066-
072>074.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...NONE.
&&
EC/15
03/19Hazardous weather outlook, Aug 12, 1:11 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 111 PM CDT TUE AUG 12 2008 LAZ007>009-015-016-023>026-MSZ040>066-072>074-131815- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 111 PM CDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY FOR AREAS ALONG AND SOUTH OF A LINE FROM BASTROP TO DEKALB. THE BEST CHANCE FOR FLOODING RAINFALL AMOUNTS TODAY WILL OCCUR ALONG AND SOUTH OF THE FRONT... GENERALLY ALONG AND SOUTH OF INTERSTATE 20. A LOW PRESSURE SYSTEM WILL TRACK ALONG THE FRONT TODAY TO ENHANCE THUNDERSTORM DEVELOPMENT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES WILL ALSO OCCUR TODAY. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR ALONG AND SOUTH OF A LINE FROM BASTROP TO DEKALB. THE LOW PRESSURE SYSTEM CROSSING THE AREA TODAY WILL ENHANCE WIND SHEAR CREATING AN ENVIRONMENT FAVORABLE FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE RISK FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ARZ074-075-MSZ018-019-025>039-131815- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 111 PM CDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY ONE OR TWO STRONG STORMS WILL BE POSSIBLE OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON. THESE STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS. WITH DEEP MOISTURE CONTINUING OVER THE AREA...AFTERNOON HEATING WILL RESULT IN ISOLATED THUNDERSTORM DEVELOPMENT. WIND SHEAR WILL BE SUFFICIENT TO INTRODUCE A SMALL CHANCE OF SEVERE STORM DEVELOPMENT DURING THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE RISK FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, Aug 12, 8:54 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 854 AM CDT TUE AUG 12 2008 MSZ054-121410- COPIAH MS- 854 AM CDT TUE AUG 12 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 2 MILES NORTH OF GLANCY AT 854 AM CDT...MOVING NORTHEAST AT 34 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Aug 12, 9:12 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
912 AM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD EUDORA 33.12N 91.26W
08/12/2008 CHICOT AR EMERGENCY MNGR
SEVERAL ROADS ACROSS CHICOT COUNTY ARE INUNDATED WITH
WATER. WATER HAS ALSO REACHED INTO A FEW HOMES IN LOW
LYING AREAS ALONG HIGHWAY 82 WEST.
&&
19Local storm report, Aug 12, 9:14 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD CHICOT JUNCTION 33.20N 91.26W
08/12/2008 CHICOT AR EMERGENCY MNGR
A FEW HOMES WITHIN CHICOT JUNCTION HAVE WATER IN THEM.
&&
19Local storm report, Aug 12, 11:43 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM HEAVY RAIN YAZOO CITY 32.86N 90.41W
08/12/2008 E0.00 INCH YAZOO MS LAW ENFORCEMENT
STREET FLOODING REPORTED BY YAZOO CITY PD
0640 AM FLASH FLOOD BASTROP 32.77N 91.91W
08/12/2008 MOREHOUSE LA LAW ENFORCEMENT
NUMEROUS REPORTS OF FLOODED ROADS...MOREHOUSE PARISH SO
0645 AM FLASH FLOOD MAYERSVILLE 32.90N 91.04W
08/12/2008 ISSAQUENA MS LAW ENFORCEMENT
WATER IN A HOUSE IN MAYERSVILLE...PUMPING UNDERWAY TO
REMOVE WATER...REPORTED BY ISSAQUENA SO
0800 AM FLASH FLOOD YAZOO CITY 32.86N 90.41W
08/12/2008 YAZOO MS LAW ENFORCEMENT
A PORTION OF GRADY AVE IS STARTING TO FLOOD AND A PARKING
LOT IN TOWN IS UNDER WATER.
0800 AM HEAVY RAIN EUDORA 33.12N 91.26W
08/12/2008 M6.00 INCH CHICOT AR CO-OP OBSERVER
6 INCHES OF RAIN MEASURED BY AN OBSERVER IN THE CITY OF
EUDORA.
0815 AM FLASH FLOOD HAMBURG 33.23N 91.80W
08/12/2008 ASHLEY AR EMERGENCY MNGR
WATER IS OVER SEVERAL STREETS IN AND AROUND HAMBURG,
PARTICULARLY ACROSS HIGHWAYS 82 AND 8 WITHIN THE CITY
LIMITS.
0815 AM FLASH FLOOD PORTLAND 33.24N 91.51W
08/12/2008 ASHLEY AR EMERGENCY MNGR
WATER IN ONE HOME IN PORTLAND.
0830 AM FLASH FLOOD BASTROP 32.77N 91.91W
08/12/2008 MOREHOUSE LA LAW ENFORCEMENT
SEVERAL FOODS IN THE BASTROP AREA UNDER WATER.
0900 AM FLASH FLOOD CHICOT JUNCTION 33.20N 91.26W
08/12/2008 CHICOT AR EMERGENCY MNGR
A FEW HOMES WITHIN CHICOT JUNCTION HAVE WATER IN THEM.
0900 AM FLASH FLOOD EUDORA 33.12N 91.26W
08/12/2008 CHICOT AR EMERGENCY MNGR
SEVERAL ROADS ACROSS CHICOT COUNTY ARE INUNDATED WITH
WATER. WATER HAS ALSO REACHED INTO A FEW HOMES IN LOW
LYING AREAS ALONG HIGHWAY 82 WEST.
&&
CMELocal storm report, Aug 12, 1:15 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD 3 NE UNION CHURCH 31.71N 90.75W
08/12/2008 JEFFERSON MS PUBLIC
WATER ON NUMEROUS ROADS AROUND THE PLEASANT HILL AREA
&&
GERARDLocal storm report, Aug 12, 2:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 3 W HAZLEHURST 31.86N 90.44W
08/12/2008 COPIAH MS EMERGENCY MNGR
A FEW RDS W OF TOWN HAD WATER FLOWING ACROSS THEM.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:41 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo | 2 hr |
| Aug 12, 5:46 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo | 4 hr |
| Aug 12, 11:37 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 3 hr |
| Aug 12, 12:05 PM CDT | Tornado Warning | JAN | Kemper | 40 min |
| Aug 12, 12:57 PM CDT | Flash Flood Warning | JAN | Copiah, Lincoln | 3 hr |
| Aug 12, 12:59 PM CDT | Tornado Warning | JAN | Copiah, Jefferson, Lincoln | 46 min |
| Aug 12, 1:59 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 46 min |
| Aug 12, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 43 min |
| Aug 12, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 42 min |
| Aug 12, 3:38 PM CDT | Areal Flood Advisory | JAN | Covington, Jones | 101 min |
| Aug 12, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 49 min |
| Aug 12, 4:17 PM CDT | Tornado Warning | JAN | Jones | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.